MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH KMAX STEM EXTNR(S,M,L,XL),80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH KMAX STEM EXTNR(S,M,L,XL),80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 64768260
Medical Device Problem Codes Loss of Osseointegration (2408); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of distal femoral gmrs with mrh tibia.Diagnosis for revision was lysis and suspected femoral stem loosening.Intra-op, the surgeon commented that the tibial construct was loose and also needed to be removed.When removing the tibial construct, the surgeon commented that the stem was not tight on the baseplate and was freely moving (unthreading).Issue noticed after primary procedure, prior to revision procedure.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening, disassociation and osteolysis involving kinemax stem was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection: explantation damage is observed on the surfaces of the devices.There is bone cement on the distal surface of the tray along with bone in-growth on the stem as well.Dimensional inspection: not performed as this event does not relate to a dimensional issue functional inspection: not performed as this event does not relate to a functional issue.Material analysis: material analysis not performed as there was no material integrity issue with this component.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: the x-rays confirm the presence of a cemented distal femoral replacing tka.On the x-rays reviewed the implants are in anatomic position without evidence of loosening or mechanical complication.No osteolysis is evident.I cannot confirm revision tka surgery, component loss of fixation and disassembly from the information provided.Should further documentation become available i would be happy to further this investigation.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: the x-rays confirm the presence of a cemented distal femoral replacing tka.On the x-rays reviewed the implants are in anatomic position without evidence of loosening or mechanical complication.No osteolysis is evident.I cannot confirm revision tka surgery, component loss of fixation and disassembly from the information provided.The exact cause of the event could not be determined because insufficient information was provided.Additional information are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.

Brand Name
KMAX STEM EXTNR(S,M,L,XL),80MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key18955506
Report Number0002249697-2024-00436
Device Sequence Number9291326
Product Code JWH
UDI-Device Identifier07613327045352
UDI-Public07613327045352
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K904208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number64768260
Device Lot NumberLCM1398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale